| Model Number |
1 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/06/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
Event or Problem Description
Robotic hysterectomy - the trocar was being used a camera port for a robotic hysterectomy case.While the camera was in the trocar, the cannula broke in half leaving the bottom end of the trocar in the patient.The piece was retrieved.The break was considered to be a clean break.It was described that the cannula broke below the applied clamp that was used with the da vinci si robot.Type of intervention - na.Patient status - no patient injury.
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation.Upon inspection, engineering was able to confirm the complainant's experience of a fractured cannula.The wall thickness of the cannula was measured and was found to be uneven.The likely root cause of the fracture is the uneven cannula wall thickness, which occurred during the injection molding process of the cannula.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible process enhancements intended to further minimize the potential for this type of incident to occur.